MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011505-15
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed and mildly calcified lesion in the superior mesenteric artery.The 7.0x15mm herculink elite balloon-expandable stent system was prepared prior to use without issues.During deployment of the stent it was noted that the hub was broken/cracked and a leak was noted which didn¿t allow for full deployment of the stent.The stent was able to be deployed; however, post-dilatation was required to fully deploy the stent.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned product.The reported broken nose piece and leak was confirmed.The deployment difficulty was not confirmed as the stent had already been deployed and was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints.The investigation was unable to determine a cause for the reported broken nose piece resulting in leak, deployment difficulty and unexpected medical intervention.It was reported that device was prepared prior to use without issues, indicating that the damage was not pre-existing.It may be possible that the hub was inadvertently mishandled during insertion into the introducer sheath or guide catheter causing the nose piece to crack; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12125256
Report Number2024168-2021-05751
Device Sequence Number3592654
Product Code NIN
UDI-Device Identifier08717648078378
UDI-Public08717648078378
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1011505-15
Device Catalogue Number1011505-15
Device Lot Number8111261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight50